Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 73, NWS St. Louis, MO

March 13, 2019Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 13, 2019, 8:24 AM CDT for Cole County, Missouri. It took effect at Mar 13, 2019, 7:31 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2019, 8:24 AM CDT (13:24 UTC)
In effect from
Mar 13, 2019, 7:31 PM CDT
Expired
Mar 14, 2019, 7:23 AM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

572 
WGUS43 KLSX 131324
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
824 AM CDT Wed Mar 13 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Moreau River near Jefferson City

.This Flood Warning is a result of near an inch of precipitation the 
past 24 hours and less than 1 inch forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-141324-
/O.NEW.KLSX.FL.W.0073.190314T0031Z-190315T2100Z/
/JCMM7.1.ER.190314T0031Z.190314T0600Z.190314T2100Z.NO/
824 AM CDT Wed Mar 13 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Moreau River near Jefferson City
* from this evening to Friday afternoon.
* At  7:30 AM Wednesday the stage was 9.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
  crest near 20.1 feet by after midnight tonight. The river is 
  forecast to fall below flood stage by tomorrow afternoon.
* Impact:  At 20.0 feet...Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.
* Impact:  At 19.0 feet...Near this height, Zion Road will be closed.
  This road is about 12 river miles upstream of the gage.
* Impact:  At 18.0 feet...Near this height, both Bainer Road and 
  Loesch Road will be closed.  These roads are about 15.5 to 16 river
  miles upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/14  03/15  03/16  03/17  03/18

Moreau River
  Jefferson City  17.0    9.92      20.1   11.7    6.5    4.8    4.0


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
2 follow-up statements
199 
WGUS83 KLSX 140127
FLSLSX
Flood Statement
National Weather Service St Louis MO
827 PM CDT Wed Mar 13 2019

...The flood warning continues for the following rivers in 
Missouri...
 
  Moreau River near Jefferson City

.This Flood Warning is a result of precipitation last weekend as well as rainfall over the last few days...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-150126-
/O.EXT.KLSX.FL.W.0073.000000T0000Z-190315T1809Z/
/JCMM7.1.ER.190313T2123Z.190314T0600Z.190314T1809Z.NO/
827 PM CDT Wed Mar 13 2019

The Flood Warning continues for
  the Moreau River near Jefferson City
* until Friday afternoon.
* At  7:30 PM Wednesday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 20.1 feet overnight, then fall 
  below flood stage tomorrow afternoon.
* Impact:  At 20.0 feet...Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.
* Impact:  At 19.0 feet...Near this height, Zion Road will be closed.
  This road is about 12 river miles upstream of the gage.
* Impact:  At 18.0 feet...Near this height, both Bainer Road and 
  Loesch Road will be closed.  These roads are about 15.5 to 16 river
  miles upstream of the gage.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/14  03/15  03/16  03/17  03/18

Moreau River
  Jefferson City  17.0   18.12      20.1    9.6    6.2    4.7    3.9


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
698 
WGUS83 KLSX 141223
FLSLSX
Flood Statement
National Weather Service St Louis MO
723 AM CDT Thu Mar 14 2019

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Moreau River near Jefferson City


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-141253-
/O.CAN.KLSX.FL.W.0073.000000T0000Z-190315T1809Z/
/JCMM7.1.ER.190313T2123Z.190314T0615Z.190314T1121Z.NO/
723 AM CDT Thu Mar 14 2019

The Flood Warning is cancelled for
  the Moreau River near Jefferson City.
* At  6:30 AM Thursday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at  6:21 AM Thursday.
* The river will continue falling to 8.3 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/15  03/16  03/17  03/18  03/19

Moreau River
  Jefferson City  17.0   16.89       8.3    5.7    4.4    3.8    3.4


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:52 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 13, 6:52 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
652 AM CDT Wed Mar 13 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 356 AM CDT Wed Mar 13 2019

Area remains under deep SW flow early this morning. An area of
moisture convergence on the nose of a strong LLJ continues to
support showers. These showers will continue to push NE out of the
area through sunrise. A secondary warm front is expected to lift
north through the area this morning. Have added low PoPs along this
front with models suggesting some weaker moisture convergence that
may help support some isod showers.

An increasing LLJ and a leading s/w ejecting into the region should
help support showers across western portions of the CWA by around
Noon today. As the main trof rotates around into the region, expect
a line of showers with isod to scattered thunderstorms to push east
through the region during the afternoon and much of the overnight
hours. Expect the line of showers to be mostly east of the
Mississippi River by 06z Thurs, then quickly moving out of the CWA
by around 09z. Models continue to prog a dry slot moving into the
area behind the line of showers.

The additional rain with these showers will raise area river levels
through tonight. However, model solns continue to suggest the
heavier rain remaining across far southern and southeastern portions
of the CWA with the still heavier rain remaining south and southeast
of the CWA. Have therefore held off any flooding headlines. Any
threat of severe storms should be confined to the southern portions
of the CWA where more CAPE may be available. Given the strong wind
field and low level lapse rates, the main threat for any storms in
this region should be wind.

The other threat for today will be winds. Today is not the greatest
setup for a wind advisory event. However, models continue to show
very strong winds just off the surface, which should occasionally
mix to the surface. With loss of heating this evening, an inversion
should develop, preventing the stronger gusts from mixing to the
surface.

Tilly

.LONG TERM...  (Thursday through Tuesday)
Issued at 356 AM CDT Wed Mar 13 2019

By Thursday morning, the stacked low will be situated over far NW
MO. An occluded front will extend NE from the low, with a cold front
dropping south. There is some variation with cold frontal placement
in forecast guidance, but it looks like it will be in the vicinity
of the Mississippi River by 12z Thursday. Should the front come
through on the slower side of the forecast envelope, isolated
showers and thunderstorms may linger into the morning hours,
especially across southern IL. With extremely strong dynamics and
rapidly steepening lapse rates (see below), there is small chance
that some of these storms become strong.

Behind the front, strong SW winds will usher much cooler and drier
air through the depth of the atmosphere. The combination of mid to
low level CAA and surface heating will allow for surface to 700mb
lapse rates to quickly become dry adiabatic. Winds at the top of
this mixed layer are progged to approach 60-70 kts across the CWA,
setting the stage for a prolific wind event. Mean mixing layer winds
suggest that surface wind gusts will top 40kts across the CWA with
portions of IL exceeding 50kts. This matches well with the latest
deterministic GFS solution, which has performed well in the last few
high wind events.

These signatures have been in the forecast for the last several
days, so confidence is very high that we will at least hit wind
advisory criteria (30mph sustained OR 45mph gusts) on Thursday.
Moreover, confidence of hitting high wind warning criteria (35mph
sustained OR 58mph gusts) across SE MO and southern IL has increased
to at least 50%, so we've gone ahead and hoisted a high wind watch
for the entire area. If forecast trends continue, it is likely that
in subsequent forecasts this watch will be upgraded to an advisory
for central and NE MO and a warning in SE MO and southern IL.

In the wake of the low, generally NW upper level flow will take hold
and continue through the remainder of the forecast period, helping
keep temps a bit below normal. An embedded shortwave will drop
through the area on Friday morning, and as this wave passes, low
level moisture will wrap around the back side of the low. This will
likely result in at least broken clouds and perhaps some drizzle or
flurries. High pressure will then build into the area on Friday
evening setting the stage for a quiet start to the weekend. A second
shortwave is progged to move through the region on Sunday, driving a
clipper into the region, and this may be enough to generate some
isolated to scattered rain/snow showers. Beyond that, high pressure
will build back into the region, keeping the weather quiet through
early next week.

BSH

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 630 AM CDT Wed Mar 13 2019

Isolated to scattered showers remain possible through the morning
hours as a secondary warm front that lifts north through the
region. The main band of showers, with scattered thunderstorms,
will move east through the region late this morning and through
the evening hours. MVFR cigs and visbys are expected with the
rain. Once the MVFR cigs lift north of KUIN over the next couple
of hours, expected the forecast to remain VFR outside of the rain.
Otherwise, winds will veer today and increase with gusts in the 35
to perhaps 40 kts range during the afternoon. However, given the
limited mixing expected today, these gusts may be sporadic
throughout the day. Winds should diminish slightly this evening,
but a strong SSW LLJ will move in place generating LLWS late
tonight.

SPECIFICS FOR KSTL: Winds will increase with gusts up to 35 to 40
kts during the afternoon hours. While isolated showers will remain
possible throughout the morning, the bulk of the showers will move
east through the region this afternoon and into the early evening.
MVFR cigs and visbys are expected with the showers, but conditions
outside of the rain are expected to remain VFR. Winds will
diminish this evening, but a strong SSW LLJ will move into the
region generating LLWS overnight.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     67  57  65  37 / 100 100  20   5
Quincy          61  52  57  33 / 100  90  20  20
Columbia        63  52  55  32 / 100  40  10  10
Jefferson City  64  52  57  34 / 100  50  10  10
Salem           70  59  70  38 /  60 100  20   5
Farmington      66  56  67  36 / 100 100  10   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis
     MO-Lincoln MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-Washington
     MO.

     High Wind Watch from Thursday morning through Thursday evening
     for Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis
     MO-Lincoln MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-Washington
     MO.

IL...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-Fayette
     IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
     Monroe IL-Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-
     Washington IL.

     High Wind Watch from Thursday morning through Thursday evening
     for Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-Fayette
     IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
     Monroe IL-Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 13, 4:00 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
400 AM CDT Wed Mar 13 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-140900-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
400 AM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms across the area today and tonight,
with a marginal risk for severe thunderstorms in southeast Missouri
and southern Illinois for this afternoon.

Strong south winds of 15 to 20 mph with gusts near 45 mph are likely
from late this morning through this afternoon. A wind advisory is in
effect for the entire area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong southwest winds of 20 to 30 mph with gusts near 60 mph are
possible on Thursday. A high wind watch has been issued for the
entire area on Thursday.

There is also a slight chance for thunderstorms on Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

BSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:42 AM CDTHigh Wind WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more24 hr
Mar 13, 10:04 AM CDTRiver Flood WarningLSXOsage9 hr
Mar 13, 10:31 AM CDTRiver Flood WarningLSXFranklin, Warren25 days
Mar 13, 10:31 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis26 days
Mar 13, 11:21 AM CDTRiver Flood WarningLSXLewis103 days
Mar 13, 11:21 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis129 days
Mar 13, 3:42 PM CDTWind AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 14 more30 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.